• Users Online: 891
  • Print this page
  • Email this page
CASE REPORT
Year : 2014  |  Volume : 5  |  Issue : 2  |  Page : 179-181

Nevirapine induced toxic epidermal necrolysis and non-Hodgkin lymphoma in a Human Immunodeficiency Virus positive patient


Department of Dermatology, Bowring and Lady Curzon Hospital and Research Institute Bangalore Medical College and Research Institute, Bangalore, Karnataka, India

Correspondence Address:
Leelavathy Budamakuntla
No 21, Sri Mookambika, 4th Cross, 1st Stage, (Opposite IDIOM) Michael Playa, Indiranagar, Bangalore - 560 038, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2229-5178.131096

Rights and Permissions

Nevirapine, a non-nucleoside reverse transcriptase inhibitor (NNRTI) is one of the important components of highly active antiretroviral therapy. It is sometimes associated with life-threatening adverse reactions. Here we report one such patient who developed toxic epidermal necrolysis (TEN), leucopenia and hepatotoxicity secondary to intake of nevirapine. This patient was also diagnosed to have non-Hodgkin lymphoma grade IV of anal canal for which he was given radiotherapy and two cycles of chemotherapy. The treating physicians should carefully monitor patients on NNRTI-based antiretroviral therapy so that fatalities due to adverse drug reactions can be prevented with timely intervention.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1562    
    Printed26    
    Emailed0    
    PDF Downloaded245    
    Comments [Add]    

Recommend this journal